Generalized inverses over integral domains. II. group inverses and Drazin inverses

K. Manjunatha Prasad, K. P S Bhaskara Rao, R. B. Bapat

Research output: Contribution to journalArticlepeer-review

20 Citations (Scopus)

Abstract

This is a continuation of an earlier paper by the authors on generalized inverses over integral domains. The main results consist of necessary and sufficient conditions for the existence of a group inverse, a new formula for a group inverse when it exists, and necessary and sufficient conditions for the existence of a Drazin inverse. We show that a square matrix A of rank r over an integral domain R has a group inverse if and only if the sum of all r × r principal minors of A is an invertible element of R. We also show that the group inverse of A when it exists is a polynomial in A with coefficients from R.

Original languageEnglish
Pages (from-to)31-47
Number of pages17
JournalLinear Algebra and Its Applications
Volume146
Issue numberC
DOIs
Publication statusPublished - 15-02-1991

All Science Journal Classification (ASJC) codes

  • Algebra and Number Theory
  • Numerical Analysis

Fingerprint Dive into the research topics of 'Generalized inverses over integral domains. II. group inverses and Drazin inverses'. Together they form a unique fingerprint.

Cite this